Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 22, 2014, 07:56:13 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631498
  • Total Topics: 47803
  • Online Today: 279
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Aptripla and Celexa  (Read 1817 times)

0 Members and 1 Guest are viewing this topic.

Offline mike2002

  • Member
  • Posts: 15
Aptripla and Celexa
« on: September 23, 2007, 06:30:49 PM »
Does this mean the celexa is making the efavirenz less effective?

The following is from AIDSMEDS - Check interactions.

 Moderate Drug-Drug Interaction: Celexa (citalopram) and Atripla (efavirenz/emtricitabine/tenofovir)
--------------------------------------------------------------------------------
 
* The interaction is due to efavirenz which is a component of citalopram
--------------------------------------------------------------------------------
 
MONITOR: Coadministration with efavirenz may decrease the plasma concentrations of drugs that are substrates of the CYP450 3A4 isoenzyme. The mechanism is accelerated clearance due to induction of CYP450 3A4 activity by efavirenz. MANAGEMENT: Caution is advised if efavirenz must be used concomitantly with medications that undergo metabolism by CYP450 3A4, particularly those with a narrow therapeutic range. Dosage adjustments as well as clinical and laboratory monitoring may be appropriate for some drugs whenever efavirenz is added to or withdrawn from therapy.
 
Thanks
Mike
05/11/06 Initial Diagnosis
05/21/07 CD4 424 / 24,627 Viral Load
06/01/07 Started meds (Kaletra / Atripla)
06/28/07 CD4 542 / 424 Viral Load
08/01/07 CD4 542 / >50

Offline Tempeboy

  • Member
  • Posts: 356
  • Like St Francis of Assisi I am wedded to Poverty
Re: Aptripla and Celexa
« Reply #1 on: October 01, 2007, 01:58:37 AM »
Hi Mike,

You should ask your doctor or pharmacist, however, the most likely effect of taking Efavirenz with Citalopram would be an increased blood level of citalopram.  This would only be a problem if you were taking citalopram at maximum doses.

There would be no increased or decreased activity for Efavirenz.

In Australia Citalopram is manufactured in 20mg tabs and is prescribed from doses of 10mg (1/2 tab) to 60mg (3 tabs).  Citalopram is tolerated fairly well at much higher doses (we know this from accounts of overdose) so anyone taking these drugs together would only need to monitor the therapeutic effects and the side effects of Citalopram.

Also, citalopram is metabolised and excreted through multiple pathways, ie is broken up by other mechanisms in the body, so again the chances of problems is minimal.

http://depts.washington.edu/madclin/pharmacy/drugs/antidepressant.pdf

Hope this helps

J x
Roughly roundabout somewhere in the eighteenth or nineteenth century, Sodomite begat Homosexual out of moral, medical and legal models, bequeathing him Identity, who inbred with Nuclear Family and Industrialism to spawn Homophobia.

Dean Kiley

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.